Apixiban side affects

I'm 39 and I was diagnosed with AF 4 years ago. Managed well on meds, but I lost my mom a month ago. The day after the funeral I suffered a TIA ( mini stroke) had all the tests done, no permanent damage. I was put on Apixiban. Since being on it, I am constantly dizzy and light headed. Had another admission with symptoms.

They are putting it down to bereavement stress??

Is this right? Normal? Will this dizziness go away?

Update - I've been the GP they didn't seem to think it was side affects of Apixiban, but said to come off them for 3 days and see. Which I did, still the same! Went back on Apixiban, and after seeing another GP they said it sounded like Vertigo! He gave me tablets and there has been a big difference, not completely gone as of yet.

Also after having my TIA, I thought I'd better get my eyes checked. All ok except I failed the visual field test, and now I'm being referred to the hospital! A little worried to be totally honest!

Has anyone gone thru the same??

Last edited by

15 Replies

oldestnewest
  • So sorry to hear about the loss of your mum, an awful time for you plus the TIA.

    If you feel that Apixaban is causing you the issues you are experiencing then please ask your doctor to change your anti coagulant. It may be stress induced but again it may be that the drug is not suitable for you. Either way you need support.

    There are other anti coags you could try so please, if you feel it's the drug causing your symptoms, then pursue it and secure a medication change. Not all drugs suit all people as we all know well.

    If it is bereavement stress then I hope you can find peace in time, ask for help with that too you deserve it. Big hug. X

  • Thank you for your fast reply!

    I have counselling in place for the bereavement, which I'm hoping will start within the next week or so.

    I will be making an appointment then tomorrow with my GP to see if I can try a different medication.

    Fingers crossed things will start to get back to some normality!

  • I agree with Meadfoot, I'd be wanting to try another anticoagulant. Sorry to hear what you are going through right now and hope you soon feel better.

    Big healing hug.

    Jean

  • Thank you very much for your comment. ( and your Big healing hug ) x

  • We all need time to heal and I am sure you will get there. Don't go to long if you feel it is medication. I have about 6 plus years on Warfarin and I don't think it affects me mentally. (However Statins did.)

  • Thank you x

    I will be getting myself checked asap.

  • Bereavement has physical effects as well but you are coping with a lot all at once so your body will react. Some people have reported side effects with Apixaban so it is really difficult to offer a definitive answer. Good advice above, sounds like you have support in place.

    So sorry for your loss.

  • Thank you x

  • Hi Moneybox, sorry to hear that you are having such a difficult time, but it will get better! Most people find Apixaban (as do I) fairly side effect free but of course, we are different. It's difficult to know what might be causing your dizziness especially because of the closeness of both issues, but clearly, and not surprisingly, stress has been a major factor. If you are able to try a different anti-coagulant, it might be worth a try......best of luck....

  • Thank you, it's a comfort to hear that everyone, so far has the same advice.

    X

  • I'm sorry about your Mum and the health worries you are having Moneybox - so much to cope with.

    I've been taking Apixaban for three and a half years without problems but if there is a chance that a different drug would suit you better, it is worth a try.

    Very best wishes. xx

  • Thank you for your message x

  • Hi. Sorry to hear of your loss. It doesn't matter how old you are, you are always a child and a parental loss is very significant. I was putvon Apixaban, flecanaide and bisoprolol last October. I was listless and sluggish for weeks but it passed slowly. I'm learning patience. Some at least! My philosophy has partly become, "what if I'm going to feel like this for a long while? How am I going to cope? Mope around or find strategies and make the best of this short life?". Well that answer was simple. I do my very best. Good luck to you!

  • I have just stopped Apixaban after two years. I really did think I was better on it than I was on warfarin but now having stopped it I am picking up it might not have suited me at all. Dizziness is one of the known side effects of Apixaban. For me I felt legless and very thick headed and had a lot of shivery feelings. As I still take bisoprolol I cannot be sure what is doing what symptom wise but early signs off coming off flecanide are looking interesting for me. It may be that you don't suit it and it would be worth asking about alternatives. A really difficult time for you at the moment and my AF (again) started after my Mum died during a very stressful family time. I was quite unwell at the time and then of course the death of my Mum was probably the final straw for my body at that time. I have found over the last two years that stress can be a bit of a vicious circle when combined with how I feel physically at the time. One feeds another and then it settles for a while. I'm a great believer in that we know what our bodies are telling us and if you feel an alternative is worth trying then I would seek assistance because after all you have a lot to deal at the moment and it will take time. Good Luck.

  • I am on Apixaban and fine just a little indegestant but nothing else I have been on it since Dec

You may also like...